| Catalog Number |
504605X |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/24/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, during a procedure in which a 5f 11cm avanti plus catheter sheath introducer (csi) was used, a component of the csi broke off and ended up in the right heart.The separated csi segment was not noticed during the procedure but was observed at some point after the procedure via medical imaging.A second operation was performed in order to successfully remove the separated csi segment from the patient.The separated segment will be returned for evaluation.
Event or Problem Description
As reported, during a procedure in which a 5f 11cm avanti plus catheter sheath introducer (csi) was used, a component of the csi broke off and migrated into right atrium (ra) of the patient.The separated csi segment was not noticed during the procedure but was observed at some point after the procedure via medical imaging.A second operation was performed in order to successfully remove the separated csi segment from the patient.The initial procedure was a pulmonary dilatation in which the avanti plus csi was inserted into the femoral vein.There wasn't any resistance between the avanti plus csi and any of the concomitant devices used during this procedure.There were no issues removing any of the concomitant devices from the avanti plus csi.The csi was stored and prepped per the instructions for use (ifu) and there was no difficulty inserting the device.Only the separated csi segment will be returned return for evaluation.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a review of the manufacturing documentation associated with lot 18065874 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: please note that 4756 - "appropriate term/code not available" was selected for the component code in section h6 as the code of "cannula, inner" (vessel dilator) does not populate.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
Please note that 4756 - "appropriate term/code not available" was selected for the component code in section h6 as the code of "cannula, inner" (vessel dilator) does not populate.Complaint conclusion: as reported, during a procedure in which a 5f 11cm avanti plus catheter sheath introducer (csi) was used, a component of the csi broke off and migrated into right atrium (ra) of the patient.The separated csi segment was not noticed during the procedure but was observed at some point after the procedure via medical imaging.A second operation was performed to successfully remove the separated csi segment from the patient.The initial procedure was a pulmonary dilatation in which the avanti plus csi was inserted into the femoral vein.There wasn¿t any resistance between the avanti plus csi and any of the concomitant devices used during this procedure.There were no issues removing any of the concomitant devices from the avanti plus csi.The csi was stored and prepped per the instructions for use (ifu) and there was no difficulty inserting the device.A non-sterile piece of what appears to be a 5f cordis vessel dilator, was returned for analysis.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The separated area was inspected with a vision system and presented evidence of damage that was caused by an unknown sharp tool.A product history record (phr) review of lot 18065874 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿vessel dilator- separated¿ was confirmed since the returned part was separated.Magnified images of the returned portion suggest interaction with a sharp tool caused the separation however, the exact cause could not be determined because only a small piece of the vessel dilator was returned.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.